Psoriasis induced or aggravated by drugs

Franco Rongioletti, Cristina Fiorucci, Aurora Parodi

Research output: Contribution to journalArticlepeer-review

Abstract

Drug ingestion may result in exacerbation of preexisting psoriasis, induction of psoriatic lesions on clinically uninvolved skin in patients with psoriasis, or precipitation of the disease. In view of their relationship to psoriasis, therapeutic agents may be classified as follows: (1) drugs with strong evidence for a causal relationship to psoriasis including lithium, beta blockers, and synthetic antimalarial drugs; (2) drugs with considerable number of studies but insufficient data to support induction or aggravation of the disease; (3) drugs occasionally reported to be associated with aggravation or induction. While focusing on the most common causative agents for drug induced/aggravated psoriasis, we discuss the controversies about the relationship between drugs and psoriasis and report our own experience at the Section of Dermatology, University of Genoa.

Original languageEnglish
Pages (from-to)59-61
Number of pages3
JournalJournal of Rheumatology
Volume36
Issue numberSUPPL. 83
DOIs
Publication statusPublished - Aug 2009

Keywords

  • Adverse effects
  • Drugs
  • Psoriasis

ASJC Scopus subject areas

  • Rheumatology
  • Immunology
  • Immunology and Allergy
  • Medicine(all)

Fingerprint Dive into the research topics of 'Psoriasis induced or aggravated by drugs'. Together they form a unique fingerprint.

Cite this